zbMATH — the first resource for mathematics

One dimensional \(1/| j-i| ^ s\) percolation models: The existence of a transition for s\(\leq 2\). (English) Zbl 0604.60097
Consider a one-dimensional independent bond percolation model with \(p_ j\) denoting the probability of an occupied bond between integer sites i and \(i\pm j\), \(j\geq 1\). If \(p_ j\) is fixed for \(j\geq 2\) and \(\lim_{j\to \infty}j^ 2p_ j>1\), then (unoriented) percolation occurs for \(p_ 1\) sufficiently close to 1.
This result, analogous to the existence of spontaneous magnetization in long range one-dimensional Ising models, is proved by an inductive series of bounds based on a renormalization group approach using blocks of variable size. Oriented percolation is shown to occur for \(p_ 1\) close to 1 if \(\lim_{j\to \infty}j^ sp_ j>0\) for some \(s<2\). Analogous results are valid for one-dimensional site-bond percolation models.

60K35 Interacting random processes; statistical mechanics type models; percolation theory
Full Text: DOI
[1] Aizenman, M., Chayes, J. T., Chayes, L., Fröhlich, J., Russo, L.: On a sharp transition from area law to perimeter law in a system of random surfaces. Commun. Math. Phys.92, 19-69 (1983) · Zbl 0529.60099 · doi:10.1007/BF01206313
[2] Aizenman, M., Chayes, J. T., Chayes, L., Newman, C. M.: Discontinuity of the order parameter in one-dimensional 1/|x?y|2 Ising and Potts models. (in preparation) · Zbl 1084.82514
[3] Aizenman, M., Newman, C. M.: Discontinuity of the percolation density in one-dimensional 1/|x?y|2 percolation models. (in preparation) · Zbl 0613.60097
[4] Anderson, P. W., Yuval, G., Hamann, D. R.: Exact results in the Kondo problem. II, scaling theory, qualitatively correct solution, and some new results on one-dimensional classical statistical mechanics. Phys. Rev.B1, 4464-4473 (1970)
[5] Dyson, F. J.: Existence of phase-transition in a one-dimensional Ising ferromagnet. Commun. Math. Phys.12, 91-107 (1969) · Zbl 1306.47082 · doi:10.1007/BF01645907
[6] Fröhlich, J., Spencer, T.: The phase transition in the one-dimensional Ising model with 1/r 2 interaction energy. Commun. Math. Phys.84, 87-101 (1982) · Zbl 1110.82302 · doi:10.1007/BF01208373
[7] Grimmett, G. R., Keane, M., Marstrand, J. M.: On the connectedness of a random graph. Math. Proc. Camb. Philos. Soc.96, 151-166 (1984) · Zbl 0543.60016 · doi:10.1017/S0305004100062034
[8] Newman, C. M., Schulman, L. S.: Infinite clusters in percolation models. J. Stat. Phys.26, 613-628 (1981) · Zbl 0509.60095 · doi:10.1007/BF01011437
[9] Schulman, L. S.: Long range percolation in one dimension. J. Phys. A. Lett.16, L639-L641 (1983)
[10] Shamir, E.: Private communication
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.